Alert archive / Illinois / Winter Storm Watches in 2012

Winter Storm Watch 1, NWS Lincoln, IL

December 23, 201216 counties in Illinois

NWS Lincoln, IL issued this winter storm watch at Dec 23, 2012, 2:48 PM CST for 16 counties in Illinois. It took effect at Dec 25, 2012, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 23, 2012, 2:48 PM CST (20:48 UTC)
In effect from
Dec 25, 2012, 6:00 PM CST
Expired
Dec 25, 2012, 3:41 AM CST
In force
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 130 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1502 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WWUS43 KILX 232048
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
248 PM CST SUN DEC 23 2012

...WINTER STORM TO EFFECT PARTS OF EASTERN AND SOUTHEASTERN
ILLINOIS CHRISTMAS NIGHT THROUGH WEDNESDAY...

.A STRONG WINTER SYSTEM IS EXPECTED TO DEVELOP IN THE SOUTHERN
PLAINS ON CHRISTMAS DAY AND MOVE NORTHEAST...JUST SOUTH OF
ILLINOIS...INTO THE TENNESSEE AND KENTUCKY AREA BY WEDNESDAY.
BASED ON THE CURRENT FORECAST TRACK OF THE SURFACE LOW PRESSURE
AREA...AN AREA OF SNOW IS EXPECTED TO OCCUR ACROSS A GOOD PORTION
OF CENTRAL AND SOUTHERN ILLINOIS. THE GREATEST RISK FOR HEAVY
SNOWFALL...OF OVER 6 INCHES WILL BE ALONG AND EAST OF INTERSTATE
57.

ILZ044>046-054>057-061>063-066>068-071>073-241000-
/O.NEW.KILX.WS.A.0001.121226T0000Z-121227T0000Z/
PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE
248 PM CST SUN DEC 23 2012

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON. 

* TIMING...SNOW IS EXPECTED TO BEGIN CHRISTMAS NIGHT AND CONTINUE
  THROUGH WEDNESDAY MORNING. THE HEAVIEST SNOWFALL...COMBINE WITH
  STRONG NORTHERLY WINDS WILL BE BETWEEN MIDNIGHT TUESDAY NIGHT
  AND NOON ON WEDNESDAY.

* ACCUMULATIONS...CURRENT FORECAST INDICATES THE AREA OF HEAVIEST
  SNOWFALL WILL OCCUR ACROSS SOUTHERN AND SOUTHEASTERN ILLINOIS
  AND INTO CENTRAL INDIANA. SNOWFALL AMOUNTS OF OVER 6 INCHES ARE
  POSSIBLE IN THIS AREA. ANY CHANGES IN THE FORECAST TRACK OF THIS
  SYSTEM COULD SHIFT THE AREA OF HEAVIEST SNOW...SO CONTINUE TO
  MONITOR FOR UPDATED FORECASTS.

* WIND...STRONG NORTHERLY WINDS GUSTING TO AROUND 30 MPH WILL
  CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW.

* IMPACTS...HIGH SNOWFALL RATES IN THE AXIS OF THE HEAVIEST
  SNOWFALL ALONG THE STRONG WINDS...WILL MAKE DRIVING VERY
  DIFFICULT. VISIBILITIES WILL ALSO BE LOWERED TO LESS THEN ONE
  HALF MILE...WITH WHITEOUT CONDITIONS POSSIBLE AT TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

AUTEN
4 follow-up statements
140 
WWUS43 KILX 240948
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
348 AM CST MON DEC 24 2012

...WINTER STORM TO EFFECT PARTS OF EASTERN AND SOUTHEASTERN
ILLINOIS TUESDAY NIGHT THROUGH WEDNESDAY...

.A STRONG WINTER STORM IS EXPECTED TO DEVELOP IN NORTH TEXAS ON
CHRISTMAS MORNING AND MOVE NORTHEAST TO ALONG THE CENTRAL
TENNESSEE AND KENTUCKY BORDER BY DAWN WEDNESDAY...AND TO THE WEST
VIRGINIA AND OHIO BORDER BY SUNSET WEDNESDAY. AN AREA OF SNOW IS
EXPECTED TO DEVELOP NORTHWARD ACROSS SOUTHEAST ILLINOIS TUESDAY
EVENING AND INTO CENTRAL ILLINOIS MAINLY SOUTHEAST OF THE ILLINOIS
RIVER BY OVERNIGHT TUESDAY NIGHT. THE GREATEST RISK FOR HEAVY
SNOWFALL OF 6 TO 9 INCHES WILL BE ALONG AND EAST OF A DANVILLE TO
CHARLESTON/MATTOON TO EFFINGHAM LINE. BLOWING AND DRIFTING SNOW
WILL ALSO OCCUR OVER EASTERN ILLINOIS OVERNIGHT TUESDAY NIGHT AND
WEDNESDAY.

ILZ044>046-054>057-061>063-066>068-071>073-242200-
/O.CON.KILX.WS.A.0001.121226T0000Z-121227T0000Z/
PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE
348 AM CST MON DEC 24 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON. 

* TIMING...SNOW IS EXPECTED TO BEGIN AFTER 8 PM TUESDAY EVENING
  AND CONTINUE THROUGH THE DAY WEDNESDAY ACROSS CENTRAL AND
  ESPECIALLY EASTERN ILLINOIS. THE HEAVIEST SNOWFALL FROM I-57
  EAST...COMBINED WITH STRONG NORTHERLY WINDS WILL BE FROM MIDNIGHT
  TUESDAY NIGHT THROUGH EARLY WEDNESDAY AFTERNOON.

* ACCUMULATIONS...CURRENT FORECAST INDICATES THE AREA OF HEAVIEST
  SNOWFALL WILL OCCUR ACROSS SOUTHEASTERN ILLINOIS AND INTO
  CENTRAL INDIANA. SNOWFALL AMOUNTS OF OVER 6 INCHES ARE POSSIBLE
  ALONG AND SOUTHEAST OF A DANVILLE TO CHARLESTON/MATTOON TO
  EFFINGHAM LINE. ANY CHANGES IN THE FORECAST TRACK OF THIS SYSTEM
  COULD SHIFT THE AREA OF HEAVIEST SNOW...SO CONTINUE TO MONITOR
  FOR UPDATED FORECASTS. THERE IS ALSO A CHANCE OF SLEET AND
  FREEZING RAIN IN FAR SOUTHEAST ILLINOIS TUESDAY NIGHT INTO
  EARLY WEDNESDAY MORNING.

* WIND...STRONG NORTHERLY WINDS GUSTING TO 25 TO 35 MPH WILL CAUSE
  CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW ACROSS EASTERN
  ILLINOIS OVERNIGHT TUESDAY NIGHT AND WEDNESDAY.

* IMPACTS...HIGH SNOWFALL RATES IN THE AXIS OF THE HEAVIEST
  SNOWFALL ALONG THE STRONG WINDS...WILL MAKE DRIVING VERY
  DIFFICULT. VISIBILITIES WILL ALSO BE LOWERED TO LESS THEN ONE
  HALF MILE WITH WHITEOUT CONDITIONS POSSIBLE AT TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE
TO MONITOR THE LATEST FORECASTS AND BE PREPARED TO MAKE SOME
ADJUSTMENTS TO YOUR HOLIDAY TRAVEL PLANS.

&&

$$

07
406 
WWUS43 KILX 242103
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
303 PM CST MON DEC 24 2012

...WINTER STORM TO EFFECT PARTS OF EASTERN AND SOUTHEASTERN
ILLINOIS TUESDAY NIGHT THROUGH WEDNESDAY...

.A STRONG WINTER STORM IS EXPECTED TO DEVELOP IN SOUTHERN PLAINS
ON CHRISTMAS MORNING AND MOVE NORTHEAST TO CENTRAL TENNESSEE BY
WEDNESDAY MORNING...AND THEN TO THE WEST VIRGINIA WEDNESDAY
EVENING. AN AREA OF SNOW IS EXPECTED TO DEVELOP NORTHWARD ACROSS
SOUTHEAST ILLINOIS TUESDAY EVENING AND INTO CENTRAL ILLINOIS
MAINLY SOUTHEAST OF THE ILLINOIS RIVER BY OVERNIGHT TUESDAY NIGHT.
THE GREATEST RISK FOR HEAVY SNOWFALL OF 6 TO 10 INCHES WILL BE
ALONG AND EAST OF A DANVILLE TO CHARLESTON/MATTOON TO EFFINGHAM
LINE. BLOWING AND DRIFTING SNOW WILL ALSO OCCUR OVER EASTERN AND
SOUTHEASTERN ILLINOIS OVERNIGHT TUESDAY NIGHT AND WEDNESDAY.

ILZ044>046-054>057-061>063-066>068-071>073-251000-
/O.CON.KILX.WS.A.0001.121226T0000Z-121227T0000Z/
PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE
303 PM CST MON DEC 24 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON. 

* TIMING...SNOW IS EXPECTED TO BEGIN AFTER 8 PM TUESDAY EVENING
  AND CONTINUE THROUGH THE DAY WEDNESDAY ACROSS CENTRAL AND
  ESPECIALLY EASTERN AND SOUTHEASTERN ILLINOIS. THE HEAVIEST
  SNOWFALL FROM I-57 EAST...COMBINED WITH STRONG NORTHERLY WINDS
  WILL BE FROM MIDNIGHT TUESDAY NIGHT THROUGH EARLY WEDNESDAY
  AFTERNOON.

* ACCUMULATIONS...CURRENT FORECAST INDICATES THE AREA OF HEAVIEST
  SNOWFALL WILL OCCUR ACROSS SOUTHEASTERN ILLINOIS AND INTO
  CENTRAL INDIANA. SNOWFALL AMOUNTS OF OVER 6 INCHES ARE POSSIBLE
  ALONG AND SOUTHEAST OF A DANVILLE TO CHARLESTON/MATTOON TO
  EFFINGHAM LINE. ANY CHANGES IN THE FORECAST TRACK OF THIS SYSTEM
  COULD SHIFT THE AREA OF HEAVIEST SNOW...SO CONTINUE TO MONITOR
  FOR UPDATED FORECASTS.  

* WIND...STRONG NORTHERLY WINDS GUSTING TO AROUND 35 MPH WILL CAUSE
  CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW ACROSS EASTERN AND
  SOUTHEASTERN ILLINOIS OVERNIGHT TUESDAY NIGHT AND WEDNESDAY.

* IMPACTS...HIGH SNOWFALL RATES IN THE AXIS OF THE HEAVIEST 
  SNOWFALL ALONG THE STRONG WINDS...WILL MAKE DRIVING VERY 
  DIFFICULT. VISIBILITIES WILL ALSO BE LOWERED TO LESS THAN ONE 
  HALF MILE WITH WHITEOUT CONDITIONS POSSIBLE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS AND BE PREPARED TO MAKE
SOME ADJUSTMENTS TO YOUR HOLIDAY TRAVEL PLANS.

&&

$$

AUTEN
839 
WWUS43 KILX 242108 CCA
WSWILX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
307 PM CST MON DEC 24 2012

CORRECTION TO WIND GUST SPEEDS

...WINTER STORM TO EFFECT PARTS OF EASTERN AND SOUTHEASTERN
ILLINOIS TUESDAY NIGHT THROUGH WEDNESDAY...

.A STRONG WINTER STORM IS EXPECTED TO DEVELOP IN SOUTHERN PLAINS
ON CHRISTMAS MORNING AND MOVE NORTHEAST TO CENTRAL TENNESSEE BY
WEDNESDAY MORNING...AND THEN TO THE WEST VIRGINIA WEDNESDAY
EVENING. AN AREA OF SNOW IS EXPECTED TO DEVELOP NORTHWARD ACROSS
SOUTHEAST ILLINOIS TUESDAY EVENING AND INTO CENTRAL ILLINOIS
MAINLY SOUTHEAST OF THE ILLINOIS RIVER BY OVERNIGHT TUESDAY NIGHT.
THE GREATEST RISK FOR HEAVY SNOWFALL OF 6 TO 10 INCHES WILL BE
ALONG AND EAST OF A DANVILLE TO CHARLESTON/MATTOON TO EFFINGHAM
LINE. BLOWING AND DRIFTING SNOW WILL ALSO OCCUR OVER EASTERN AND
SOUTHEASTERN ILLINOIS OVERNIGHT TUESDAY NIGHT AND WEDNESDAY.

ILZ044>046-054>057-061>063-066>068-071>073-251015-
/O.COR.KILX.WS.A.0001.121226T0000Z-121227T0000Z/
PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE
307 PM CST MON DEC 24 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON. 

* TIMING...SNOW IS EXPECTED TO BEGIN AFTER 8 PM TUESDAY EVENING
  AND CONTINUE THROUGH THE DAY WEDNESDAY ACROSS CENTRAL AND
  ESPECIALLY EASTERN AND SOUTHEASTERN ILLINOIS. THE HEAVIEST
  SNOWFALL FROM I-57 EAST...COMBINED WITH STRONG NORTHERLY WINDS
  WILL BE FROM MIDNIGHT TUESDAY NIGHT THROUGH EARLY WEDNESDAY
  AFTERNOON.

* ACCUMULATIONS...CURRENT FORECAST INDICATES THE AREA OF HEAVIEST
  SNOWFALL WILL OCCUR ACROSS SOUTHEASTERN ILLINOIS AND INTO
  CENTRAL INDIANA. SNOWFALL AMOUNTS OF OVER 6 INCHES ARE POSSIBLE
  ALONG AND SOUTHEAST OF A DANVILLE TO CHARLESTON/MATTOON TO
  EFFINGHAM LINE. ANY CHANGES IN THE FORECAST TRACK OF THIS SYSTEM
  COULD SHIFT THE AREA OF HEAVIEST SNOW...SO CONTINUE TO MONITOR
  FOR UPDATED FORECASTS.  

* WIND...STRONG NORTHERLY WINDS GUSTING TO 35 TO 40 MPH WILL CAUSE
  CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW ACROSS EASTERN AND
  SOUTHEASTERN ILLINOIS OVERNIGHT TUESDAY NIGHT AND WEDNESDAY.

* IMPACTS...HIGH SNOWFALL RATES IN THE AXIS OF THE HEAVIEST 
  SNOWFALL ALONG THE STRONG WINDS...WILL MAKE DRIVING VERY 
  DIFFICULT. VISIBILITIES WILL ALSO BE LOWERED TO LESS THAN ONE 
  HALF MILE WITH WHITEOUT CONDITIONS POSSIBLE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS AND BE PREPARED TO MAKE
SOME ADJUSTMENTS TO YOUR HOLIDAY TRAVEL PLANS.

&&

$$

AUTEN
861 
WWUS43 KILX 250941
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
341 AM CST TUE DEC 25 2012

ILZ044-251045-
/O.CAN.KILX.WS.A.0001.121226T0000Z-121227T0000Z/
PIATT-
341 AM CST TUE DEC 25 2012

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
STORM WATCH. 

SNOW ACCUMULATIONS WITH THE APPROACHING STORM ARE EXPECTED TO
REMAIN BELOW WARNING OR ADVISORY CRITERIA.

$$

ILZ063-067-068-071>073-251700-
/O.UPG.KILX.WS.A.0001.121226T0000Z-121227T0000Z/
/O.NEW.KILX.WS.W.0002.121226T0300Z-121227T0000Z/
CLARK-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...FLORA...LAWRENCEVILLE
341 AM CST TUE DEC 25 2012

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
9 PM THIS EVENING TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT.

* TIMING...SNOW IS EXPECTED TO BEGIN AFTER 9 PM TONIGHT AND
  CONTINUE THROUGH THE DAY WEDNESDAY. THE HEAVIEST SNOWFALL...
  COMBINED WITH STRONG NORTHERLY WINDS...WILL BE FROM MIDNIGHT
  TONIGHT THROUGH NOON ON WEDNESDAY.

* ACCUMULATIONS...SNOW ACCUMULATIONS OF 5 TO 8 INCHES WILL BE
  COMMON BY THE TIME THE SNOW TAPERS OFF LATE WEDNESDAY.

* WIND...STRONG NORTHERLY WINDS GUSTING TO AROUND 35 MPH WILL
  CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW OVERNIGHT
  TONIGHT AND WEDNESDAY.

* IMPACTS...HIGH SNOWFALL RATES IN THE AXIS OF THE HEAVIEST
  SNOWFALL...ALONG WITH THE STRONG WINDS...WILL MAKE DRIVING VERY
  DIFFICULT. VISIBILITIES WILL ALSO BE LOWERED TO LESS THAN ONE
  HALF MILE WITH WHITEOUT CONDITIONS POSSIBLE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
AND BLOWING SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS.
ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

ILZ045-046-054>057-061-062-066-251700-
/O.UPG.KILX.WS.A.0001.121226T0000Z-121227T0000Z/
/O.NEW.KILX.WW.Y.0007.121226T0600Z-121227T0000Z/
CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-EFFINGHAM-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM
341 AM CST TUE DEC 25 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* TIMING...SNOW IS EXPECTED TO BEGIN AFTER MIDNIGHT TONIGHT AND
  CONTINUE THROUGH THE DAY WEDNESDAY. THE HEAVIEST SNOWFALL...
  COMBINED WITH STRONG NORTHERLY WINDS...WILL BE FROM LATE TONIGHT
  THROUGH NOON ON WEDNESDAY.

* ACCUMULATIONS...SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE
  COMMON BY THE TIME THE SNOW TAPERS OFF LATE WEDNESDAY. THE
  HIGHEST TOTALS SHOULD FALL CLOSER TO THE I-70 CORRIDOR.

* WIND...STRONG NORTHERLY WINDS GUSTING TO AROUND 35 MPH WILL
  CAUSE BLOWING AND DRIFTING OF THE SNOW LATE TONIGHT AND
  WEDNESDAY.

* IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL MAKE FOR
  DIFFICULT TRAVEL CONDITIONS...INCLUDING SLIPPERY ROADS AND
  REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$


HUETTL/BAK

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this winter storm watch went out at Dec 23, 11:37 AM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Dec 23, 11:37 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1137 AM CST SUN DEC 23 2012

.DISCUSSION...
ISSUED 954 AM CST SUN DEC 23 2012

SLOW-MOVING BOUNDARY NEAR THE I-70 CORRIDOR WILL CONTINUE TO
SETTLE SOUTHWARD THROUGH THE AFTERNOON HOURS. TEMPERATURES INTO
THE MID TO UPPER 30S SOUTH OF THE BOUNDARY ALREADY...AND SHOULD
RISE SEVERAL MORE DEGREES BEFORE ITS PASSAGE. THE SNOW COVER
ACROSS THE NORTHWEST CWA HAS LED TO A COLDER START THERE WITH
TEMPERATURES STILL IN THE TEENS AROUND GALESBURG...AND HIGHS THERE
MAY STRUGGLE TO REACH FREEZING. CLOUDINESS ALONG THE FRONT SHOULD
MOVE OUT OVER THE NEXT FEW HOURS...BUT ADDITIONAL CLOUDS WILL
RAPIDLY SPREAD OVER CENTRAL ILLINOIS FROM THE WEST THIS AFTERNOON.
LITTLE CHANGE NEEDED TO THE CURRENT FORECAST...ASIDE FROM SOME
MINOR TWEAKS TO THE HOURLY TEMPERATURE AND CLOUD TRENDS.

GEELHART

&&

.AVIATION...
ISSUED 1135 AM CST SUN DEC 23 2012

MAIN CONCERN REMAINS WITH DEVELOPMENT OF MVFR/IFR CONDITIONS LATE
THIS EVENING AND OVERNIGHT. FORECAST SOUNDINGS SHOWING INVERSION
AROUND 1000 FEET BEGINNING TO TIGHTEN UP THIS EVENING...AHEAD OF
AN UPPER WAVE THAT WILL ARRIVE IN CENTRAL ILLINOIS EARLY MONDAY
MORNING. WILL CONTINUE WITH DEVELOPMENT OF LOW CEILINGS BELOW 1000
FEET OVERNIGHT. A COUPLE OF THE MODELS SHOW SOME POTENTIAL FOR
PRECIPITATION TOWARD SUNRISE. THIS WOULD PROBABLY BE IN THE FORM
OF FREEZING DRIZZLE...BUT THERE IS SO MUCH DRY AIR ABOVE THE
INVERSION THAT CONFIDENCE OF ANY PRECIP IS LOW RIGHT NOW.
THEREFORE...LEFT ANY MENTION OF IT OUT OF THE TAFS FOR THE MOMENT.

GEELHART

&&

.PREV DISCUSSION...
ISSUED 330 AM CST SUN DEC 23 2012

SHORT TERM...TODAY THROUGH WEDNESDAY

UNSETTLED WEATHER PATTERN EXPECTED OVER IL THIS WEEK WITH 3
WEATHER SYSTEMS TO IMPACT THE REGION...THE STRONGEST ONE BEING
TUE NIGHT/WED WITH POTENTIAL OF SEVERAL INCHES OF SNOW IN SE IL
AND WEAKEST DISTURBANCE OVERNIGHT AND MONDAY. 00Z MODELS ARE IN
BETTER AGREEMENT AND HAVE TRENDED FURTHER NORTHWARD WITH QPF/SNOW
INTO CENTRAL IL OVERNIGHT TUE NIGHT AND WED SE OF THE IL RIVER.
HAVE ADJUSTED THE FORECAST ACCORDINGLY AND WILL ISSUE A SPECIAL
WEATHER STATEMENT FOR SE IL FOR THIS STRONG WINTER WX SYSTEM.

WEAK FRONTAL BOUNDARY PRESSING SE THROUGH CENTRAL IL/MO EARLY THIS
MORNING AND GOING THROUGH DRY WITH JUST INCREASING HIGH CLOUDS.
PATCHY FREEZING FOG AT GALESBURG WITH VSBY 1/2 TO 1 MILE BUT FOG
SO FAR HAS BEEN VERY ISOLATED AND MAY HANDLE THIS WITH A NOWCAST.
CLOUDS TO GRADUALLY INCREASE THROUGH THE DAY AS MOSTLY SUNNY SKIES
THIS MORNING BECOMING PARTLY TO MOSTLY CLOUDY DURING THE
AFTERNOON. HIGHS TO RANGE FROM THE LOWER 30S NW OF THE IL RIVER TO
THE MID TO UPPER 40S IN FAR SE IL.

AN UPPER LEVEL DISTURBANCE EJECTS INTO THE MIDWEST FROM THE
NORTHERN ROCKIES MONDAY WHILE WEAK 1011 MB LOW PRESSURE ALONG THE
WESTERN RED RIVER BORDER OF TX/OK TRACKS NE STAYING SE OF THE OHIO
RIVER. THIS SYSTEM IS LIMITED WITH MOISTURE AND MAINLY A TRACE
EVENT FOR CENTRAL IL WITH BEST POPS IN SE IL WHERE MAINLY LIGHT
RAIN POSSIBLE OVERNIGHT AND MONDAY MORNING. HAVE MIXED
PRECIPITATION NORTH OF I-70 INCLUDING PATCHY FREEZING DRIZZLE
POSSIBLE. LIGHT PRECIP CHANCES GRADUALLY SHIFT EAST DURING MON
AFTERNOON BUT LOW CLOUDS TO LINGER.

IL IN BETWEEN WEATHER SYSTEMS ON MONDAY NIGHT AND TUE WITH DRY
CONDITIONS. THEN STRONG/DEEPENING LOW PRESSURE EJECTS NE FROM THE
SOUTHERN MS VALLEY INTO MID TN BY DAWN WED AND INTO CENTRAL WV BY
SUNSET WED. SLOWED DOWN THE ARRIVAL OF SNOW TUE EVENING AND MAINLY
OCCURRING OVER SE IL TUE EVENING...THEN SPREADING INTO CENTRAL IL
OVERNIGHT TUE NIGHT. HEAVY SNOW STILL APPEARS POSSIBLE SE OF I-70
WHERE UP TO 6 INCHES POSSIBLE ESPECIALLY FROM LAWRENCEVILLE SE.
THIS STORM WILL DEFINITELY NEED TO BE WATCHED ESPECIALLY FOR
HOLIDAY TRAVELERS HEADING BACK HOME FROM CHRISTMAS CELEBRATIONS.
SNOW CHANCES APPEAR HIGHEST OVERNIGHT TUE NIGHT AND WED MORNING
AND HAVE LOWEST POPS NW OF THE IL RIVER WHICH APPEARS TO BE ON
EDGE OF STORM SYSTEM.

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY

HIGH PRESSURE RIDGE BUILDS INTO REGION THU WITH DRY WX RETURNING
AND STAYING COLD. FEW CHANGES MADE TO THE EXTENDED FORECAST AS
ANOTHER WX SYSTEM TO RETURN GOOD CHANCE OF SNOW LATER FRI AND
FRIDAY NIGHT AS STRONG CUTOFF LOW/TROF MOVES INTO THE MIDWEST WITH
ELONGATED AREA OF LOW PRESSURE.

07

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 23, 11:03 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1103 AM CST SUN DEC 23 2012

ILZ027>031-036>038-040>057-061-241200-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-
LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-
PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
1103 AM CST SUN DEC 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS AND EAST
CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FREEZING DRIZZLE IS POSSIBLE OVERNIGHT. HOWEVER...LITTLE
ICING IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STORM SYSTEMS WILL IMPACT THE AREA TUESDAY NIGHT AND
WEDNESDAY...AND AGAIN FRIDAY INTO SATURDAY. THESE SYSTEMS WILL
BRING SNOW TO THE AREA...WITH THE BEST CHANCE OF SNOW ACCUMULATION
OCCURRING WITH THE SECOND SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-241200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1103 AM CST SUN DEC 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STORM SYSTEMS WILL IMPACT THE AREA TUESDAY NIGHT AND
WEDNESDAY...AND AGAIN FRIDAY INTO SATURDAY. THESE SYSTEMS WILL
BRING SNOW TO THE AREA...AND BOTH SYSTEMS HAVE THE POTENTIAL TO
PRODUCE ACCUMULATING SNOWS AS THEY PASS BY. THE FIRST SYSTEM IS
MORE LIKELY TO PRODUCE SIGNIFICANT SNOW ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GEELHART

Nearby

Winter Storm Watches in Illinois, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.